MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Catalog Number 323.061
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during an unknown procedure on an unknown date, the locking compression plate (lcp) drill sleeve and drill bit were broken during drilling.Patient condition and surgical outcome are unknown.This report is for a 2.0 mm threaded drill guide with depth gauge.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the lcp drill sleeve is broken off as complained.The drill sleeve is in a used condition with slight damages inside the sleeve.Because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.However the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.The used material was 1.4123, and the hardness value was confirmed to meet the specification with no non-conformance noted.The received condition agree with the complaint description and the complaint therefore is confirmed.No manufacturing related issues that would have contributed to this complaint were found.The exact root cause of this event cannot be determined but the most probable reason is mechanical overloading.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device history review: part: 323.061.Lot: 8872045.Manufacturing site: hägendorf.Release to warehouse date: 07.Mar.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The sub-component 50152678 is not lot tracked.Therefore the last three potential work orders (8956750, 8952020 and 8952022) that were produced prior to lot 8872045 were reviewed.The review has shown that with 1.4123 the correct material was used and that the hardness was within the specification of 56 +4/0 hrc from drawing device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8638638
Report Number8030965-2019-64498
Device Sequence Number11280989
Product Code FZX
UDI-Device Identifier07611819163454
UDI-Public(01)07611819163454
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.061
Device Lot Number8872045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1